MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G34785
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k142688.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
During manipulation at the endoscopies it was found a disinsertion of the handle and the needle.The handle slides while the needle seems disinserted.The non-functional device led to the need to use another device and customer would like a free of charge of credit note.Device was not kept.Incident date to be confirmed.As per complaint form : "puncture at the hook of the pancreas.During the first puncture very big difficulty in getting out the needle.It emerged from the operating channel of the endoscope.The needle had to cross the sheath.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Pma/510(k)#: k142688.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) (b)(4).Importer site establishment registration number: (b)(4).The echo-hd-3-20-c device of lot number: c1482146 has been not yet been evaluated.The investigation will be updated with the lab evaluation details once the device is located.With the information provided, a document based investigation was conducted.Prior to distribution, all echo-hd-3-20-c devices are subjected to functional checks and visual inspection to ensure device integrity.A review of the relevant manufacturing records (b)(4) revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number: c1482146.The notes section of the instructions for use, which accompanies this device instructs the user to inspect the device prior to use : "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use.A definitive root cause could not be determined from the available information.A possible root cause could be attributed to excessive force.This excessive force may have caused a distal kink in the needle which may have distally perforated the sheath which in turn may have caused the sheath to disengage from the handle.The complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
During manipulation at the endoscopies it was found a disinsertion of the handle and the needle.The handle slides while the needle seems disinserted.The non-functional device led to the need to use another device and customer would like a free of charge of credit note.Device was not kept.Incident date to be confirmed.As per complaint form: "puncture at the hook of the pancreas.During the first puncture very big difficulty in getting out the needle.It emerged from the operating channel of the endoscope.The needle had to cross the sheath.".
 
Additional Manufacturer Narrative
Pma/510(k)#: k142688.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4).Importer site establishment registration number: (b)(4).Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Pma/510(k) # k142688.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031 information pertaining to section g.1 as follows: importer site contact and address: (b)(4).Cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington, indiana, 47402-4195.Importer site establishment registration number: (b)(4).Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description

Brand Name
ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8802999
Report Number3001845648-2019-00341
Device Sequence Number320150
Product Code FCG
UDI-Device Identifier00827002347854
UDI-Public(01)00827002347854(17)210504(10)C1482146
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2021
Device Model NumberG34785
Device Catalogue NumberECHO-HD-3-20-C
Device Lot NumberC1482146
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/16/2019
Event Location Hospital
Initial Date Received by Manufacturer 07/24/2019
Supplement Date Received by Manufacturer06/24/2019
07/24/2019
06/24/2019
Initial Report FDA Received Date07/18/2019
Supplement Report FDA Received Date08/16/2019
09/12/2019
10/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1